Alert archive / Ohio / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 35, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Mar 31, 2026, 3:25 PM EDT for Hancock County, Lucas County, Wood County, Ohio. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2026, 3:25 PM EDT (19:25 UTC)
- Expired
- Mar 31, 2026, 4:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hancock County, OH, Lucas County, OH, Wood County, OH
The radar
The Detroit radar (KDTX), 149 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 3:38 PM EDT | TSTM WND DMG | 4 Sw Waterville, OH | Semi truck flipped over on US-24 near Hertzfeld Rd. Time estimated via radar. |
| Mar 31, 3:39 PM EDT | TSTM WND DMG | 3 Se Perrysburg, OH | Tree and powerlines down on Roachton Rd. Time estimated via radar. |
| Mar 31, 3:47 PM EDT | TSTM WND GST 59 | 1 Ne Bowling Green, OH | K1G0 reports 51 knot wind gust. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 2:59 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 91 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
388
WUUS51 KCLE 311925
SVRCLE
OHC063-095-173-312030-
/O.NEW.KCLE.SV.W.0035.260331T1925Z-260331T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
325 PM EDT Tue Mar 31 2026
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Wood County in northwestern Ohio...
Northern Hancock County in northwestern Ohio...
Southwestern Lucas County in northwestern Ohio...
* Until 430 PM EDT.
* At 325 PM EDT, severe thunderstorms were located along a line
extending from Liberty Center to near Napoleon to near Holgate,
moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
* Locations impacted include...
Bowling Green, Fostoria, Perrysburg, Rossford, Waterville,
Whitehouse, North Baltimore, McComb, Weston, Arcadia, Van Buren,
Maumee, Walbridge, Pemberville, Millbury, Haskins, Luckey, Bradner,
Grand Rapids, and Wayne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4155 8388 4157 8342 4110 8342 4109 8388
TIME...MOT...LOC 1925Z 252DEG 42KT 4146 8402 4132 8407 4118 8416
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Jaszka1 follow-up statement
445 WWUS51 KCLE 312015 SVSCLE Severe Weather Statement National Weather Service Cleveland OH 415 PM EDT Tue Mar 31 2026 OHC063-095-173-312024- /O.CAN.KCLE.SV.W.0035.000000T0000Z-260331T2030Z/ Wood OH-Hancock OH-Lucas OH- 415 PM EDT Tue Mar 31 2026 ...THE SEVERE THUNDERSTORM WARNING FOR WOOD...NORTHERN HANCOCK AND SOUTHWESTERN LUCAS COUNTIES IS CANCELLED... The storms which prompted the warning have moved out of the area. Therefore, the warning has been cancelled. However, gusty winds and heavy rain are still possible with additional thunderstorms. A Severe Thunderstorm Watch remains in effect until 900 PM EDT for northwestern Ohio. LAT...LON 4155 8388 4157 8342 4110 8342 4109 8388 TIME...MOT...LOC 2013Z 252DEG 42KT 4163 8331 4149 8336 4135 8345 $$ Jaszka
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 1:05 PM EDT, 2 hours 20 minutes earlier. Its key messages:
- 1) Rounds of showers and thunderstorms are expected this afternoon and tonight as a cold front progresses through the region. Some thunderstorms this afternoon and evening may be severe. 2) A general 0.75 to 1.50" of rain is expected through Wednesday with locally higher amounts with any training thunderstorms. This rain may cause some flooding, mainly in typically more prone locations. 3) The next system lifts through the Great Lakes Thursday and Friday, bringing another push of warmer temperatures and periodic shower/thunder potential. Overall, this looks like a lower-impact system locally. 4) The weather pattern remains active this weekend as another low pressure lifts through the Great Lakes, dragging a stronger cold front through the local area. Warmer conditions with shower and storm chances will continue ahead of the cold front.
Area forecast discussion, Mar 31, 1:05 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 105 PM EDT Tue Mar 31 2026 .WHAT HAS CHANGED... Adjustments were made to temperatures, winds/gusts, rain chances and amounts over the next several days based on the latest guidance. There have been no wholesale changes to the general messaging. && .KEY MESSAGES... 1) Rounds of showers and thunderstorms are expected this afternoon and tonight as a cold front progresses through the region. Some thunderstorms this afternoon and evening may be severe. 2) A general 0.75 to 1.50" of rain is expected through Wednesday with locally higher amounts with any training thunderstorms. This rain may cause some flooding, mainly in typically more prone locations. 3) The next system lifts through the Great Lakes Thursday and Friday, bringing another push of warmer temperatures and periodic shower/thunder potential. Overall, this looks like a lower-impact system locally. 4) The weather pattern remains active this weekend as another low pressure lifts through the Great Lakes, dragging a stronger cold front through the local area. Warmer conditions with shower and storm chances will continue ahead of the cold front. && .DISCUSSION... KEY MESSAGE #1: A combination of a low-amplitude shortwave and decaying convection may bring scattered showers/thunder across Lake Erie and portions of adjacent northern Ohio/northwestern Pennsylvania early this morning. Confidence is not extremely high given upstream radar/satellite trends overnight. After this, there should be at least a few if not several hours of completely dry, warm, and breezy/windy weather across the area ahead of the next round of convective potential tied to an approaching cold front. Highs will surge well into the mid- upper 70s today, with a few sites possibly reaching 80. Wind gusts of 30-40 MPH (strongest west of I-71) remain likely this afternoon, with a few gusts over 40 MPH possible in Northwest OH. The main convective potential will be later this afternoon and evening. A number of models on Monday suggested that convection may develop in Northeast OH/Northwest PA in the early-mid afternoon today, potentially sparked by an outflow boundary from ongoing upstream convection. Overnight guidance has generally backed off on this scenario, though some models (especially the RRFS) still do have convection well-ahead of the front this afternoon. A flat shortwave and right-entrance quadrant of an upper-level jet streak will spread greater large scale lift in from the west late this afternoon into this evening as the front also approaches. This will yield greater convective potential spreading in from the west- northwest late this afternoon and this evening. The front pushes through tonight into early Wednesday, though it will be a rather shallow front. Isentropic lift over the shallow/sloped frontal surface should continue some rain and even thunder chances overnight tonight into Wednesday on the cold side of the front, particularly late tonight and Wednesday morning as another modest shortwave moves through and enhances the large scale lift for several hours. Environmentally, fairly strong surface heating beneath an elevated mixed layer (EML) plume will likely yield very steep (8-9C/km) 0-3km lapse rates with moderately steep (6.5-7.5C/km) 500-700mb lapse rates aloft. However, rather modest moisture profiles will likely limit the amount of instability to 500-1000 J/KG of MLCAPE, with locally up to 1500 J/KG of sufficient low-level moisture pooling can occur ahead of the front. Deep-layer shear will increase to a respectable 40-50kt this afternoon and evening, including 30-40kt of 0-3km shear and effective storm relative helicity values in the 150-250 m2/s2 range. Given initially modest forcing and deep-layer shear vectors that cross the incoming front at a 45-60 degree angle, initial activity will likely be cellular/discrete. Gradually increasing forcing with time, along with well-mixed low-levels supporting sub-cloud evaporation and cold pool development, should allow for gradual upscale growth into small lines/clusters this evening. Initial cellular convection will likely include rotating updrafts and some supercells, capable of large hail and isolated damaging winds. As upscale growth occurs, the hail potential will decrease as wind potential increases. While the amount of shear can support both supercellular and QLCS tornadoes, high LCL heights and veered surface flow should keep the tornado risk fairly limited. The SPC now has our entire forecast area in a Slight Risk (level 2/5) for severe weather, with damaging winds and large hail leading the way with tornadoes a lower (but non-zero) threat. The most likely window for severe is between 4 PM and 10 PM coming in from the west, though we will need to monitor for more limited activity a bit earlier across Northeast OH/Northwest PA that may bring an isolated severe risk. Nocturnal cooling and convection gradually working over the atmosphere should lead to decreasing severe potential after 10 PM, though shear remains strong overnight so any convection that can remain surface based could pose a lingering isolated threat through about midnight. The main uncertainties evolve around any afternoon convection potentially working over parts of the area and limiting the later (and likely main) convective potential. Models also offer typical uncertainty over where convection will fire closer to the cold front and then subsequently track through our area. The overall setup certainly supports severe potential later this afternoon into tonight, though with some typical caveats/uncertainty, likely meaning that parts of the area will largely skirt around trouble (as is common in most severe setups). KEY MESSAGE #2: Thus far, we've lucked out with heavier rain overnight ending up north of our area and saving us initial some rain/QPF. However, the combination of a slowly sagging front, deep-layer flow trending more parallel to the boundary Tuesday night into Wednesday, skinny instability profiles (especially Tuesday night and beyond), and precipitable water values climbing to around 1.25" (which is safely above the 90th percentile of climatology for this time of year) do suggest that rain amounts may add up across parts of the area with future rounds of convection later today into Wednesday. Most of the area will likely see 0.75-1.50" of rain through Wednesday, which on its own would cause river rises and perhaps push a couple of prone points towards minor flood. However, localized corridors of 2-3" of rain are possible if any training occurs, which could lead to isolated flash flooding and perhaps some river flooding if enough of a basin sees those kinds of totals. Confidence in widespread flooding impacts remains too low for a Flood Watch at this time, though will need to keep the potential for at least some limited impacts in mind and monitor rainfall trends. KEY MESSAGE #3: The next trough ejects out into the Plains Wednesday night, with this trough taking on a negative tilt and lifting into the Upper Midwest on Thursday. This will drive another (fairly weak) area of low pressure through the upper Great Lakes Thursday night and Friday. Tonight's cold front will briefly settle across southern Ohio on Wednesday, before lifting back north as a warm front ahead of the next low Wednesday night/early Thursday. Occasional shower (and perhaps some thunder) potential continues along and north of the front Wednesday and Wednesday night, with drier weather spreading in from the south late Wednesday night into Thursday as the front lifts through. It is now looking less likely that the front actually moves back through on Friday as a cold front, as the next low pressure approaches quickly Friday into Saturday. However, periodic shower and thunder chances along and ahead of the cold front will lead to occasional rain potential across the area Thursday and Friday. It will trend quite warm on Thursday, with much of the area likely to see highs top out between the mid 70s and lower 80s. Friday also looks more likely to again be in the 70s across the area, given the front trending towards not even moving back through as a cold front. Overall, the Thursday and Friday timeframe doesn't look extremely concerning from a severe weather or heavy rain perspective. However, it will remain unsettled overall with occasional rain potential. KEY MESSAGE #4: Unsettled weather continues this weekend as a more formidable upper trough and associated surface low swing out of the Plains and into the Great Lakes. Locally, it looks like this evolution will drag a fairly strong cold front through between late Saturday and early Sunday. It will remain very warm with shower and storm chances ahead of the cold front. This will be a more dynamic system, so severe weather and heavy rain potential with any cold frontal convection will need to be evaluated over the coming days. With that said, an overnight frontal passage could help limit that potential to an extent. Either way, much chillier and generally drier weather likely returns for Sunday and Monday behind the front. && .AVIATION /12Z Tuesday THROUGH Saturday/... Mainly VFR across the TAF sites early this afternoon, though anticipate deterioration to MVFR and IFR vsbys from showers and thunderstorms later this afternoon and evening. A few thunderstorms could pose a strong to severe wind threat, especially later this afternoon. A few areas to watch for thunderstorms this afternoon. The first area will be over the next couple of hours, generally east of the I-77 corridor as showers and thunderstorms develop along a residual nocturnal outflow boundary. This area of storms will primarily impact ERI. The second area will be a cluster of thunderstorms currently across Indiana this afternoon which is expected to reach the I-75 corridor by around 4 PM. This cluster of thunderstorms is expected to become better organized over the next several hours as it continues east, posing a strong to perhaps severe wind threat to all TAF sites (briefly 40 to 45 knots, perhaps isolated up to 50). The third area of concern will be along an approaching cold front later this evening, with widespread shower and thunderstorm development likely. The threat for strong to severe winds is lower with this area, though non- zero. Winds are generally out of the southwest early this afternoon, 15 to 20 knots with periodic gusts of 30 to 35 knots. Winds will abruptly shift towards the northwest, then north behind a cold front later this evening and overnight, 10 to 15 knots. Outlook...Non-VFR likely in showers and low ceilings Wednesday afternoon. Additional periods of non-VFR conditions possible in showers and thunderstorms Thursday through Saturday, though appears most likely on Saturday. && .MARINE... A warm front lies north of the lake this morning and while the warm sector is doing well with winds on land. Winds on the lake are a touch muted with the dome of colder air thanks to chilly lake temperatures. Therefore, will continue to ride a 15 to 20 kt wind forecast through this evening and omit a Small Craft Advisory at this time. A cold front will sweep across the lake tonight and winds will shift to the northwest and diminish. This front will lift back north as a warm front on Wednesday night, allowing for enhanced easterly ahead of the front and then southerly flow on Thursday. A low pressure system will pass to the northwest on Thursday, enhancing the southerly flow a touch. This low will pass a cold front across the lake on Friday, shifting winds to the southwest. This front will quickly lift back north with another low pressure system moving through the region for the weekend. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && DISCUSSION...Sullivan AVIATION...Kahn MARINE...Sefcovic
Hazardous weather outlook, Mar 31, 3:03 PM EDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 303 PM EDT Tue Mar 31 2026 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-011915- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 303 PM EDT Tue Mar 31 2026 ...SEVERE THUNDERSTORM WATCH 80 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Locally heavy rainfall and isolated flash flooding are also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Area creeks and rivers will continue rising into Wednesday as rain continues. Some prone rivers may approach or reach minor flood stage. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about observed severe weather to the NWS. LEZ142>149-162>169-011915- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva- on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 303 PM EDT Tue Mar 31 2026 ...SEVERE THUNDERSTORM WATCH 80 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-011915- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border- 303 PM EDT Tue Mar 31 2026 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Thunderstorms along and ahead of a cold front this afternoon and evening may produce strong winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 3:46 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Sandusky, Wood | 59 min |
| Mar 31, 3:49 PM EDT | Special Marine Warning | CLE | 55 min | |
| Mar 31, 3:54 PM EDT | Special Marine Warning | CLE | 96 min | |
| Mar 31, 3:59 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Hancock, Huron, Ottawa, Sandusky, Seneca and 1 more | 46 min |
| Mar 31, 4:37 PM EDT | Special Marine Warning | CLE | 83 min | |
| Mar 31, 4:40 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Crawford, Cuyahoga, Erie, Huron, Lorain and 4 more | 50 min |
| Mar 31, 5:25 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Cuyahoga, Geauga, Lake, Lorain, Medina and 4 more | 50 min |
| Mar 31, 5:31 PM EDT | Tornado Warning | CLE | Cuyahoga, Geauga, Lake | 29 min |
| Mar 31, 5:57 PM EDT | Special Marine Warning | CLE | 63 min | |
| Mar 31, 5:58 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Portage, Summit and 1 more | 48 min |
| Mar 31, 6:14 PM EDT | Special Weather Statement | CLE | Portage | 46 min |
| Mar 31, 7:15 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Erie, Geauga, Lake, Lorain, Medina and 1 more | 45 min |
| Mar 31, 7:15 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 22 min |
| Mar 31, 7:48 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Sandusky, Seneca, Wood | 42 min |
| Mar 31, 7:55 PM EDT | Flash Flood Warning | CLE | Cuyahoga, Geauga, Lake | 5 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.